Texas, 2021Heat in Texas, July 25 to 26, 2021
July 25 to 26, 2021 · NWS FWD · 22 events in 22 counties and zones
The typical summertime upper level ridge built in across the region, resulting in Heat Index values between 105-110 degrees across mainly the northeastern half of the CWA.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The typical summertime upper level ridge built in across the region, resulting in Heat Index values between 105-110 degrees across mainly the northeastern half of the CWA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 25, 4:54 AM CST, 6 hours 6 minutes earlier.
Area forecast discussion, Jul 25, 4:54 AM CST, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
554 AM CDT Sun Jul 25 2021
...New Short Term, Aviation...
.SHORT TERM... /NEW/
Update:
No changes to the current forecast through Monday night. Some thin
high cloud is spreading in from the east this morning across parts
of the region, but mostly sunny skies should prevail through the
day. High temperatures will top out near or just above 100 degrees
in most locations along and west of I-35. We'll leave the heat
advisory unchanged this morning and monitor the degree of
afternoon mixing before potentially extending it into Monday.
Dunn
&&
Previous Discussion:
/Overnight through Monday Night/
Mid level ridging will remain in place through Monday keeping all
of North and Central Texas hot and dry. Today should be the day
that we hit 100 degrees at DFW along with many other locations
across the region. Afternoon mixing should allow dewpoints to fall
into the mid 60s during peak heating resulting in heat indices in
the 100-105 degree range. A touch more moisture pooled in our
northeast counties along with weaker winds will likely result in a
little more humidity and perhaps a few heat indices above 105
degrees. The current heat advisory for this area will remain
unchanged. We'll hold off on any extension for now and see how
well we mix this afternoon. Similar conditions on Monday should
result in borderline heat advisory criteria.
Otherwise, mostly clear skies through the period and light
southerly winds will prevail as we enter the hottest part of Texas
summertime.
Dunn
&&
.LONG TERM... /Issued 220 AM CDT Sun Jul 25 2021/
/Tuesday Through Next Weekend/
Hot and mostly rain-free weather will continue through the last
week of July as the Texas summer heat takes hold of North and
Central Texas.
A mid-level ridge centered over the Central CONUS will be the
driving force of our hot weather over the next week or so. Some
relief, in the form of showers and thunderstorms, may be possible
east of I-35 on Tuesday as a shortwave trough approaches the
forecast area. Better rain chances will arrive to areas near and
south of I-20 on Wednesday as the shortwave continues to track
west along the periphery of the mid-level ridge. Only a lucky few
will see rain, however, as coverage should remain fairly
scattered. Thankfully, increased cloud cover should subdue the
triple-digit heat across most of the area on Wednesday, with highs
in the 90s.
Fewer rain chances and hotter temperatures will return late-week
and next weekend as ridging strengthens over the area. High
temperatures will top out in the mid 90s to near 104 degrees, with
morning lows in the mid 70s to low 80s.
Barnes
&&
.AVIATION... /NEW/
/12Z TAFs/
No significant aviation concerns are expected through the period
other than a brief period of patchy MVFR south and southeast of
Waco. VFR will prevail with southerly winds around 10 kt this
afternoon.
Dunn
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 100 78 102 80 101 / 0 5 0 5 10
Waco 99 74 100 76 99 / 0 0 0 0 10
Paris 97 75 97 76 96 / 5 5 10 10 20
Denton 100 75 102 76 100 / 0 5 5 5 10
McKinney 98 76 100 77 99 / 0 5 5 5 20
Dallas 100 79 101 81 100 / 0 5 0 5 20
Terrell 97 74 98 75 98 / 0 0 0 5 20
Corsicana 97 74 99 76 98 / 0 0 0 5 20
Temple 99 72 99 73 98 / 0 0 0 0 10
Mineral Wells 100 72 100 74 100 / 0 5 5 5 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 7 PM CDT this evening for
TXZ091>095-102>107-118>123.
&&
Hazardous weather outlook, Jul 25, 10:43 AM CST, 17 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1143 AM CDT Sun Jul 25 2021
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1143 AM CDT Sun Jul 25 2021
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...This Afternoon and Tonight.
Hot and humid weather will result in heat index values at or just
above 105 this afternoon, generally across North Central and
Northeast Texas.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The heat and humidity will continue through the upcoming week. Heat
index values may exceed 105 in a few locations.
Isolated thunderstorms are possible over far Northeast Texas late
Monday afternoon. Isolated to scattered thunderstorm chances return
to Central Texas Tuesday and continue through Friday. Severe weather
is not expected, but gusty winds may be possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Heat, Tarrant
- When
- July 25, 11:00 AM CST to July 26, 6:00 PM CST
- Where
- Tarrant forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.
Heat, Dallas
- When
- July 25, 11:00 AM CST to July 26, 6:00 PM CST
- Where
- Dallas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.
Heat, Kaufman
- When
- July 25, 11:00 AM CST to July 26, 6:00 PM CST
- Where
- Kaufman forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.599, -96.288 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.
Heat, Henderson
- When
- July 25, 11:00 AM CST to July 26, 6:00 PM CST
- Where
- Henderson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.
Heat, Montague
- When
- July 25, 11:00 AM CST to July 26, 6:00 PM CST
- Where
- Montague forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.
Heat, Wise
- When
- July 25, 11:00 AM CST to July 26, 6:00 PM CST
- Where
- Wise forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.
Heat, McLennan
- When
- July 25, 11:00 AM CST to July 26, 6:00 PM CST
- Where
- McLennan forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.
Heat, Denton
- When
- July 25, 11:00 AM CST to July 26, 6:00 PM CST
- Where
- Denton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.
Heat, Collin
- When
- July 25, 11:00 AM CST to July 26, 6:00 PM CST
- Where
- Collin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.
Heat, Johnson
- When
- July 25, 11:00 AM CST to July 26, 6:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.
Heat, Lamar
- When
- July 25, 11:00 AM CST to July 26, 6:00 PM CST
- Where
- Lamar forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.
Heat, Rockwall
- When
- July 25, 11:00 AM CST to July 26, 6:00 PM CST
- Where
- Rockwall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.898, -96.408 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.
Heat, Hunt
- When
- July 25, 11:00 AM CST to July 26, 6:00 PM CST
- Where
- Hunt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.
Heat, Delta
- When
- July 25, 11:00 AM CST to July 26, 6:00 PM CST
- Where
- Delta forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.
Heat, Hopkins
- When
- July 25, 11:00 AM CST to July 26, 6:00 PM CST
- Where
- Hopkins forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.
Heat, Grayson
- When
- July 25, 11:00 AM CST to July 26, 6:00 PM CST
- Where
- Grayson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.
Heat, Fannin
- When
- July 25, 11:00 AM CST to July 26, 6:00 PM CST
- Where
- Fannin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.
Heat, Cooke
- When
- July 25, 11:00 AM CST to July 26, 6:00 PM CST
- Where
- Cooke forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.
Heat, Van Zandt
- When
- July 25, 11:00 AM CST to July 26, 6:00 PM CST
- Where
- Van Zandt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.564, -95.836 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.
Heat, Bell
- When
- July 25, 11:00 AM CST to July 26, 6:00 PM CST
- Where
- Bell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.
Heat, Ellis
- When
- July 26, 11:00 AM CST to 6:00 PM CST
- Where
- Ellis forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.348, -96.794 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 26th.
Heat, Navarro
- When
- July 26, 11:00 AM CST to 6:00 PM CST
- Where
- Navarro forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.047, -96.472 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 26th.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Arizona, July 25, 20212 deaths · 9 events
- Flash Flooding and Flood in Arizona, July 25, 2021$245,000 · 23 events
- Debris Flows and Flood in Utah, July 25, 2021$52,000 · 5 events
- Flash Flooding in Missouri, July 25, 2021$60,000 · 2 events
- Flash Flood and Debris Flows in Colorado, July 25, 2021$50,000 · 4 events
- Flash Flooding and Hail in New Mexico, July 25, 2021$20,000 · 0.88 in hail · 3 events
- Flash Flooding and Hail in Colorado, July 25 to 26, 20211.25 in hail · 16 events
- Hail in South Dakota, July 25, 20213.75 in hail · 13 events
- Heat in Louisiana, July 25 to 30, 202111 events
- Heat in Arkansas, July 25 to 31, 20219 events
- Damaging Winds in Oklahoma, July 25, 202161 kt wind · 9 events
- Heat in Wyoming, July 25 to 29, 20217 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 972011, 972012, 972018, 972361, 972362, 972363, 972367, 972372, 972373, 972375, 972376, 972377, 972378, 972379, 972380, 972381, 972382, 972383, 972384, 972385, 972369, 972370.